Alert archive / Massachusetts / Coastal Flood Statements in 2017
Coastal Flood Statement 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Apr 26, 2017, 3:18 AM EDT for Newport County, Washington County, Rhode Island; 8 counties in Massachusetts. It took effect at Apr 26, 2017, 8:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 3:18 AM EDT (07:18 UTC)
- In effect from
- Apr 26, 2017, 8:00 AM EDT
- Expired
- Apr 26, 2017, 2:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 26 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008
WHUS41 KBOX 260718
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
318 AM EDT WED APR 26 2017
MAZ007-015-016-019>024-RIZ006>008-261530-
/O.NEW.KBOX.CF.S.0003.170426T1200Z-170426T1800Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
318 AM EDT WED APR 26 2017
...MINOR COASTAL FLOODING POSSIBLE IN A FEW SPOTS DURING THE MORNING HIGH TIDE
CYCLE...
* LOCATION...OCEAN-EXPOSED MASSACHUSETTS AND RHODE ISLAND COASTLINE.
* TIDAL DEPARTURE...AROUND 1 FOOT, UP TO 1.5 FEET ABOVE NORMAL.
* TIMING...THIS MORNINGS HIGH TIDE.
* COASTAL FLOOD IMPACTS...SOME SPLASHOVER AT THE MOST VULNERABLE LOCATIONS ALONG
THE COAST. THIS COULD IMPACT SHORELINE ROADS, OR EVEN LEAD TO SOME MINOR BEACH
EROSION. THE COMBINATION OF HEAVY RAINFALL AND THE HIGH TIDE THIS MORNING
COULD LEAD TO NUISANCE FLOODING.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
POINT JUDITH
MLLW CATEGORIES - MINOR 8.0 FT, MODERATE 9.5 FT, MAJOR 11.0 FT
MHHW CATEGORIES - MINOR 4.5 FT, MODERATE 6.0 FT, MAJOR 7.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/08 AM 4.9/ 5.4 1.4/ 1.9 1.2/ 1.7 8 NONE
26/09 PM 4.9/ 5.4 1.4/ 1.9 0.6/ 1.1 7 NONE
27/09 AM 3.9/ 4.4 0.4/ 0.9 0.2/ 0.7 6 NONE
27/09 PM 4.5/ 5.0 1.0/ 1.5 0.1/ 0.6 4-5 NONE
28/10 AM 3.7/ 4.2 0.2/ 0.7 0.0/ 0.5 4 NONE
28/10 PM 4.0/ 4.5 0.6/ 1.1 -0.2/ 0.2 4 NONE
WESTERLY
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 8.0 FT, MAJOR 9.5 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 4.9 FT, MAJOR 6.4 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/09 AM 4.2/ 4.7 1.2/ 1.7 1.2/ 1.7 5-6 NONE
26/10 PM 4.0/ 4.5 1.0/ 1.5 0.6/ 1.1 5 NONE
27/10 AM 3.2/ 3.7 0.2/ 0.7 0.2/ 0.7 4 NONE
27/10 PM 3.7/ 4.2 0.6/ 1.1 0.1/ 0.6 3-4 NONE
28/11 AM 3.1/ 3.6 0.0/ 0.5 0.0/ 0.5 3 NONE
28/11 PM 3.2/ 3.7 0.2/ 0.7 -0.2/ 0.2 2-3 NONE
NEWBURYPORT
MLLW CATEGORIES - MINOR 11.0 FT, MODERATE 12.5 FT, MAJOR 14.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.0 FT, MAJOR 4.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/12 PM 9.8/10.3 0.2/ 0.8 0.7/ 1.1 5 NONE
27/12 AM 10.1/10.6 0.6/ 1.1 0.2/ 0.7 4 NONE
27/01 PM 9.4/ 9.9 -0.2/ 0.3 0.2/ 0.7 4 NONE
28/01 AM 10.0/10.5 0.5/ 1.0 -0.2/ 0.3 3 NONE
28/02 PM 9.0/ 9.5 -0.6/-0.1 -0.2/ 0.2 2 NONE
GLOUCESTER HARBOR
MLLW CATEGORIES - MINOR 12.0 FT, MODERATE 14.5 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/12 PM 11.3/11.8 1.8/ 2.2 0.9/ 1.4 6 NONE
27/12 AM 11.6/12.1 2.1/ 2.6 0.5/ 1.0 5 NONE
27/01 PM 10.8/11.3 1.3/ 1.8 0.2/ 0.8 4 NONE
28/01 AM 11.5/12.0 2.0/ 2.5 0.1/ 0.6 3 NONE
28/02 PM 10.3/10.8 0.8/ 1.3 -0.2/ 0.3 3 NONE
NEWPORT HARBOR
MLLW CATEGORIES - MINOR 6.6 FT, MODERATE 9.0 FT, MAJOR 10.5 FT
MHHW CATEGORIES - MINOR 2.5 FT, MODERATE 5.9 FT, MAJOR 6.4 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/08 AM 5.6/ 6.1 1.5/ 2.0 1.2/ 1.7 2 NONE
26/09 PM 5.6/ 6.1 1.5/ 2.0 0.6/ 1.1 1 NONE
27/09 AM 4.7/ 5.2 0.6/ 1.1 0.2/ 0.7 1 NONE
27/10 PM 5.2/ 5.7 1.2/ 1.7 0.2/ 0.7 1 NONE
28/10 AM 4.5/ 5.0 0.4/ 0.9 0.1/ 0.6 1-2 NONE
28/11 PM 4.7/ 5.2 0.6/ 1.1 -0.2/ 0.2 1 NONE
BLOCK ISLAND - OLD HARBOR
MLLW CATEGORIES - MINOR 6.0 FT, MODERATE 7.5 FT, MAJOR 9.0 FT
MHHW CATEGORIES - MINOR 2.8 FT, MODERATE 4.3 FT, MAJOR 5.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/08 AM 4.6/ 5.1 1.4/ 1.9 1.1/ 1.6 9 NONE
26/08 PM 4.7/ 5.2 1.5/ 2.0 0.6/ 1.1 7-8 NONE
27/09 AM 3.7/ 4.2 0.5/ 1.0 0.2/ 0.7 6-7 NONE
27/09 PM 4.2/ 4.7 1.0/ 1.5 0.1/ 0.6 5 NONE
28/10 AM 3.2/ 3.7 0.1/ 0.6 -0.2/ 0.3 5 NONE
28/10 PM 3.9/ 4.4 0.7/ 1.1 -0.2/ 0.2 4-5 NONE
BOSTON HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 4.9 FT, MAJOR 5.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/12 PM 11.9/12.4 1.8/ 2.2 0.9/ 1.4 1 NONE
27/12 AM 12.3/12.8 2.2/ 2.7 0.5/ 1.0 1 MINOR
27/01 PM 11.1/11.6 1.0/ 1.5 0.0/ 0.5 1 NONE
28/01 AM 11.8/12.3 1.7/ 2.2 -0.2/ 0.2 1 NONE
28/02 PM 10.8/11.3 0.7/ 1.1 -0.2/ 0.2 1 NONE
REVERE
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.5 FT
MHHW CATEGORIES - MINOR 2.6 FT, MODERATE 5.1 FT, MAJOR 6.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/12 PM 11.8/12.3 1.9/ 2.3 0.9/ 1.4 5 NONE
27/12 AM 12.2/12.7 2.2/ 2.7 0.5/ 1.0 3-4 NONE
27/01 PM 11.4/11.9 1.5/ 2.0 0.4/ 0.9 3 NONE
28/01 AM 12.0/12.5 2.1/ 2.6 0.1/ 0.6 2 NONE
28/02 PM 10.7/11.2 0.8/ 1.3 -0.2/ 0.3 2 NONE
SCITUATE
MLLW CATEGORIES - MINOR 11.5 FT, MODERATE 14.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 6.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/12 PM 11.0/11.5 1.3/ 1.8 0.9/ 1.4 5 NONE
27/12 AM 11.5/12.0 1.8/ 2.2 0.5/ 1.0 3-4 NONE
27/01 PM 10.5/11.0 0.8/ 1.3 0.2/ 0.7 3 NONE
28/01 AM 11.6/12.1 1.9/ 2.3 0.2/ 0.8 2 MINOR
28/02 PM 10.1/10.6 0.4/ 0.9 -0.2/ 0.2 2 NONE
WESTPORT
MLLW CATEGORIES - MINOR 6.0 FT, MODERATE 8.0 FT, MAJOR 10.0 FT
MHHW CATEGORIES - MINOR 2.5 FT, MODERATE 4.5 FT, MAJOR 6.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/09 AM 4.7/ 5.2 1.3/ 1.8 1.2/ 1.7 6 NONE
26/09 PM 4.7/ 5.2 1.3/ 1.8 0.6/ 1.1 5 NONE
27/10 AM 3.7/ 4.2 0.2/ 0.8 0.2/ 0.7 4 NONE
27/10 PM 4.4/ 4.9 0.9/ 1.4 0.1/ 0.6 3-4 NONE
28/10 AM 3.6/ 4.1 0.1/ 0.6 0.0/ 0.5 3-4 NONE
28/11 PM 4.0/ 4.5 0.5/ 1.0 -0.2/ 0.2 3 NONE
FALL RIVER
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 9.5 FT, MAJOR 12.0 FT
MHHW CATEGORIES - MINOR 2.3 FT, MODERATE 4.8 FT, MAJOR 7.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/09 AM 6.5/ 7.0 1.8/ 2.2 1.3/ 1.8 1 NONE
26/09 PM 6.4/ 6.9 1.7/ 2.2 0.6/ 1.1 1 NONE
27/10 AM 5.4/ 5.9 0.7/ 1.1 0.2/ 0.7 1 NONE
27/10 PM 6.1/ 6.6 1.4/ 1.9 0.2/ 0.7 1 NONE
28/10 AM 5.2/ 5.7 0.6/ 1.1 0.1/ 0.6 1 NONE
28/11 PM 5.6/ 6.1 0.9/ 1.4 -0.2/ 0.2 1 NONE
NEW BEDFORD - OUTSIDE HURRICANE BARRIER
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 8.0 FT, MAJOR 10.0 FT
MHHW CATEGORIES - MINOR 2.6 FT, MODERATE 4.1 FT, MAJOR 6.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/09 AM 5.2/ 5.7 1.4/ 1.9 1.2/ 1.7 2 NONE
26/09 PM 5.4/ 5.9 1.5/ 2.0 0.6/ 1.1 1 NONE
27/09 AM 4.2/ 4.7 0.4/ 0.9 0.2/ 0.7 1 NONE
27/10 PM 4.9/ 5.4 1.0/ 1.5 0.1/ 0.6 1-2 NONE
28/10 AM 4.2/ 4.7 0.2/ 0.8 0.1/ 0.6 1-2 NONE
28/11 PM 4.5/ 5.0 0.6/ 1.1 -0.2/ 0.2 1 NONE
MATTAPOISETT
MLLW CATEGORIES - MINOR 8.5 FT, MODERATE 10.0 FT, MAJOR 12.0 FT
MHHW CATEGORIES - MINOR 4.4 FT, MODERATE 5.9 FT, MAJOR 7.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/09 AM 5.7/ 6.2 1.6/ 2.0 1.2/ 1.7 2 NONE
26/09 PM 5.7/ 6.2 1.6/ 2.0 0.5/ 1.0 1 NONE
27/09 AM 4.9/ 5.4 0.8/ 1.3 0.2/ 0.7 1-2 NONE
27/10 PM 5.2/ 5.7 1.2/ 1.7 0.1/ 0.6 2 NONE
28/10 AM 4.6/ 5.1 0.5/ 1.0 0.0/ 0.5 2-3 NONE
28/11 PM 4.9/ 5.4 0.8/ 1.3 -0.2/ 0.2 2 NONE
WAREHAM
MLLW CATEGORIES - MINOR 8.0 FT, MODERATE 9.5 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 3.7 FT, MODERATE 5.2 FT, MAJOR 7.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/09 AM 5.7/ 6.2 1.5/ 2.0 1.2/ 1.7 2 NONE
26/09 PM 5.9/ 6.4 1.6/ 2.0 0.5/ 1.0 1 NONE
27/09 AM 4.9/ 5.4 0.6/ 1.1 0.2/ 0.7 1 NONE
27/10 PM 5.6/ 6.1 1.3/ 1.8 0.2/ 0.7 1 NONE
28/10 AM 4.7/ 5.2 0.5/ 1.0 0.1/ 0.6 1 NONE
28/11 PM 5.1/ 5.6 0.8/ 1.3 -0.2/ 0.3 1 NONE
SANDWICH / DENNIS
MLLW CATEGORIES - MINOR 13.0 FT, MODERATE 14.0 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.7 FT, MODERATE 3.7 FT, MAJOR 5.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/12 PM 11.3/11.8 1.0/ 1.5 0.7/ 1.1 2 NONE
27/12 AM 11.8/12.3 1.5/ 2.0 0.4/ 0.9 1 NONE
27/01 PM 10.8/11.3 0.5/ 1.0 0.1/ 0.6 1 NONE
28/01 AM 12.0/12.5 1.7/ 2.2 0.2/ 0.8 1 NONE
28/02 PM 10.6/11.1 0.2/ 0.8 -0.2/ 0.3 1 NONE
PROVINCETOWN HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 13.5 FT, MAJOR 15.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 3.4 FT, MAJOR 4.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/12 PM 12.0/12.5 1.9/ 2.3 0.7/ 1.1 2 NONE
27/12 AM 12.5/13.0 2.3/ 2.8 0.4/ 0.9 1 NONE
27/01 PM 11.5/12.0 1.4/ 1.9 0.1/ 0.6 1 NONE
28/01 AM 12.6/13.1 2.5/ 3.0 0.2/ 0.8 2 MINOR
28/02 PM 11.1/11.6 1.0/ 1.5 -0.2/ 0.2 2 NONE
CHATHAM - EAST COAST
MLLW CATEGORIES - MINOR 9.5 FT, MODERATE 12.0 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 5.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/02 AM 5.7/ 6.2 -2.0/-1.5 0.8/ 1.3 7 NONE
26/01 PM 6.6/ 7.1 -1.1/-0.7 0.8/ 1.3 7-8 NONE
27/01 AM 6.8/ 7.3 -1.0/-0.5 0.2/ 0.8 5-6 NONE
27/02 PM 5.9/ 6.4 -1.9/-1.4 0.1/ 0.6 4-5 NONE
28/02 AM 6.6/ 7.1 -1.1/-0.7 -0.2/ 0.3 4 NONE
28/02 PM 5.6/ 6.1 -2.2/-1.7 -0.2/ 0.2 4 NONE
CHATHAM - SOUTH COAST
MLLW CATEGORIES - MINOR 9.0 FT, MODERATE 10.5 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 4.5 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/02 AM 4.5/ 5.0 0.0/ 0.5 1.1/ 1.6 3 NONE
26/01 PM 4.7/ 5.2 0.2/ 0.7 0.9/ 1.4 3 NONE
27/01 AM 4.7/ 5.2 0.2/ 0.7 0.2/ 0.8 2 NONE
27/02 PM 3.9/ 4.4 -0.7/-0.2 0.1/ 0.6 1 NONE
28/02 AM 4.7/ 5.2 0.2/ 0.7 0.1/ 0.6 2 NONE
28/03 PM 3.6/ 4.1 -1.0/-0.5 -0.2/ 0.2 2 NONE
BUZZARDS BAY - WOODS HOLE
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 7.0 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 3.5 FT, MODERATE 5.0 FT, MAJOR 6.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/09 AM 3.7/ 4.2 1.8/ 2.2 1.1/ 1.6 1-2 NONE
26/09 PM 3.7/ 4.2 1.7/ 2.2 0.5/ 1.0 1 NONE
27/10 AM 2.8/ 3.4 0.9/ 1.4 0.2/ 0.7 0-1 NONE
27/10 PM 3.2/ 3.7 1.3/ 1.8 0.1/ 0.6 0-1 NONE
28/10 AM 2.7/ 3.2 0.7/ 1.1 0.0/ 0.5 1 NONE
28/11 PM 3.0/ 3.5 1.0/ 1.5 -0.2/ 0.2 1-2 NONE
WINGS NECK
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 9.0 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 4.7 FT, MAJOR 7.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/09 AM 5.7/ 6.2 1.5/ 2.0 1.2/ 1.7 2 NONE
26/09 PM 5.9/ 6.4 1.6/ 2.0 0.5/ 1.0 1 NONE
27/09 AM 4.9/ 5.4 0.6/ 1.1 0.2/ 0.7 1 NONE
27/10 PM 5.6/ 6.1 1.3/ 1.8 0.2/ 0.7 1 NONE
28/10 AM 4.7/ 5.2 0.5/ 1.0 0.1/ 0.6 1 NONE
28/11 PM 5.1/ 5.6 0.8/ 1.3 -0.2/ 0.3 1 NONE
VINEYARD HAVEN
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.9 FT, MODERATE 4.1 FT, MAJOR 6.4 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/12 PM 3.0/ 3.5 0.9/ 1.4 1.1/ 1.6 1-2 NONE
27/01 AM 2.5/ 3.0 0.4/ 0.9 0.2/ 0.8 1 NONE
27/01 PM 2.1/ 2.6 0.0/ 0.5 0.2/ 0.7 1 NONE
28/02 AM 2.2/ 2.7 0.2/ 0.7 0.1/ 0.6 1 NONE
28/02 PM 1.6/ 2.0 -0.6/-0.1 -0.2/ 0.2 1 NONE
NANTUCKET HARBOR
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.4 FT, MODERATE 2.9 FT, MAJOR 4.4 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/02 AM 3.5/ 4.0 -0.2/ 0.3 0.7/ 1.1 3 NONE
26/01 PM 3.9/ 4.4 0.2/ 0.8 0.7/ 1.1 3-4 NONE
27/01 AM 4.0/ 4.5 0.4/ 0.9 0.2/ 0.8 2 NONE
27/02 PM 3.2/ 3.7 -0.3/ 0.2 0.1/ 0.6 1 NONE
28/02 AM 4.0/ 4.5 0.4/ 0.9 0.1/ 0.6 2 NONE
28/03 PM 3.0/ 3.5 -0.7/-0.2 -0.2/ 0.2 2 NONE
NANTUCKET EAST COAST - EROSION IMPACTS
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/02 AM 4.0/ 4.5 -0.2/ 0.3 0.9/ 1.4 6-7 NONE
26/01 PM 4.4/ 4.9 0.2/ 0.8 0.7/ 1.1 7 NONE
27/01 AM 4.5/ 5.0 0.4/ 0.9 0.2/ 0.8 5 NONE
27/02 PM 3.7/ 4.2 -0.3/ 0.2 0.1/ 0.6 4-5 NONE
28/02 AM 4.2/ 4.7 0.2/ 0.7 0.0/ 0.5 4 NONE
28/02 PM 3.5/ 4.0 -0.7/-0.2 -0.2/ 0.2 4 NONE
NANTUCKET - MADAKET AREA EROSION IMPACTS
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
26/12 PM 3.5/ 4.0 2.1/ 2.6 0.9/ 1.4 7 NONE
27/01 AM 3.1/ 3.6 1.7/ 2.2 0.2/ 0.8 5-6 NONE
27/01 PM 2.7/ 3.2 1.4/ 1.9 0.2/ 0.7 5 NONE
28/01 AM 3.0/ 3.5 1.6/ 2.0 0.1/ 0.6 3 NONE
28/02 PM 2.2/ 2.7 0.9/ 1.4 -0.2/ 0.2 3 NONE
$$
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTONWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Apr 25, 9:51 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Apr 25, 9:51 PM EDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
951 PM EDT Tue Apr 25 2017
.SYNOPSIS...
Low pressure will slowly track up the east coast tonight into
Wednesday morning bringing periods of rain along with a few
embedded thunderstorms. Low clouds along with some drizzle and
fog are expected to linger Wednesday night into Thursday
especially along the coast. Very mild to warm afternoons should
return Friday and Saturday with the low risk for a few
showers/thunderstorms. Much cooler weather follows Sunday
especially on the coast. Another cold front will likely bring
more showers to the region sometime Monday into Tuesday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
***Heaviest rain and greatest risk for isolated thunderstorms
between midnight and 9 am Wednesday morning***
1000 PM Update...
Overall trend in the forecast remains on track for tonight.
Precip continues to move northward as stacked low pressure
system off the North Carolina coast begins to more northward
towards the region. Increase southeasterly LLJ will continue to
provide the lift in a very moist environment resulting in
continuous showers this evening. Overnight with the low gets
closer, approaching warm front combined with southerly flow will
help enhance precipitation and qpf amounts. Will have to watch
the convection potential that will help increase precip amounts
overnight and into Wednesday morning. But overall thinking from
prev forecast appears to be on track.
This moisture profile will also result in low clouds and fog,
especially once Warm front moves in. While dense fog seems
unlikely, we will need to watch the morning commute for vsbys
issues.
Previous Discussion...
Previous forecast is in good shape with widespread light to
moderate rain showers covering southern New England early this
evening. The heaviest rain and the risk for isolated
thunderstorms will mainly occur from near midnight to 9 am Wed.
This a result of low pressure moving up the mid Atlantic coast,
allowing low level jet and forcing to increase along with some
elevated instability. Widespread 0.75" to 1.50" of rain
expected, but localized 2" plus amounts possible in any
convection. Highest risk for this will be across eastern MA/RI
where the stronger low level jet and higher Pwat access resides.
There also may be some enhancement across RI/SE MA as a warm
front lifts north towards 12z. In fact, portions of this region
may see temps rise to near 60 by daybreak, while the rest of the
region will be in the 40s to lower 50s.
Main concern will be for typical brief nuisance poor drainage
street flooding, especially if some of this heavy rain persists
into the Wed morning rush hour. However, significant flooding
is not expected given the system is fairly progressive.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Models show the low pressure center to our south slowly moving
northward during the day, heading south of Long Island. The surface
low continues to weaken/fill. With the deeper moisture plume begins
to shift northeast of our area. May see an isolated rumble of
thunder early in the morning, otherwise anticipating some lighter
rain and perhaps drizzle for much of the day. Highest pops during
the morning, but precip chances persist thru the afternoon.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Highlights...
* Low clouds/spotty drizzle Wed night+Thu with cool temps on coast
* Mild to warm afternoons Fri/Sat with a low risk for a few t-storms
* Backdoor cold front brings much cooler temps by Sun
* Period of showers which may be briefly heavy sometime Mon/Tue
Details...
Wednesday night and Thursday...
Closed upper level low will linger off the southern New England
coast Wed night into Thu. Model cross sections indicate a fair
amount of low level moisture lingering below the subsidence
inversion. Given overall setup and time of year, feel low clouds
will linger Wed night into Thu afternoon even across much of the
interior. There also should be areas of fog and drizzle, especially
on the coast Wed night and Thu am along with the risk for a spot
shower or two.
With that said, guidance is probably too warm with forecasted high
temps on Thu given expected low cloud cover. High probably remain
in the 60s for most of the region and perhaps stuck in the mid to
upper 50s along the coast. Now if more sun is realized than expected
it still would be possible for portions of the interior to break 70,
but hedging cooler for now.
Friday and Saturday...
Upper level ridge of high pressure building off the southeast coast
will be pumping higher height fields into southern New England.
Decent shot for high temps to reach the 70s to lower 80s away from
any marine influence along the coastline, especially the south coast
with south to southwest flow. Most of this time should feature dry
weather, but a few shortwaves will result in the low risk for a
couple of showers/t-storms. Greater chance of development would
occur if energy moves through closer to the time of peak
heating on Fri and Sat.
Saturday night and Sunday...
Despite abnormally high height fields, strong high pressure will be
building across eastern Canada. This will likely send a backdoor
cold front south of the region late Sat or Sat night. Much cooler
temps are likely for Sunday especially along the coast where they
should remain in the 50s. Perhaps a few spot showers, but high
pressure may suppress most of the activity to our southwest.
Monday and Tuesday...
Timing uncertain, but an approaching cold front will likely bring a
period of showers. GEFS anomalies signaling decent low level jet
coupled with fairly high Pwats so the showers may be heavy for a
brief period of time. Again, timing uncertain and not expecting
both days to be total washouts. Temperatures also uncertain
given timing/wind direction.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday/...
Tonight...High confidence. Mainly IFR conditions persist in
widespread rain showers tonight. Heaviest rain and greatest risk
for isolated t-storms will be from 4z through 12z Wednesday.
LLWS will be a concern especially across the Cape and Islands.
Wednesday...Moderate confidence. MVFR-IFR CIGS continue with
areas of -RA/RA and patchy fog, especially across the eastern
half of southern New England. Reduced VSBYS likely, down to IFR
in spots. May see areas of LIFR CIGS across the higher inland
terrain and along the coast. SE winds gusting up to around 25 kt
across Cape Cod and the islands. Low risk of TSRA early in the
day, especially the S coastal terminals. LLWS impacts for the
Cape and islands, and possibly as far north as BOS, during the
morning hours.
KBOS TAF...Moderate to high confidence in TAF.
KBDL TAF...Moderate to high confidence in TAF.
Outlook /Wednesday Night through Sunday/...
Wednesday night into Thursday...Moderate to high confidence. IFR to
even LIFR conditions likely Wed night into part of Thu am along with
some fog, drizzle and a spot shower. Lower conditions most likely
on the coast. Conditions may improve to mainly MVFR by late Thu
morning and afternoon.
Thursday night and Friday...Moderate confidence. MVFR/IFR
conditions likely in areas of low clouds and fog patches Thu night
into early Fri am. Improvement to VFR likely by Fri afternoon with
the low risk for a few showers and perhaps a t-storm.
Saturday and Sunday...Moderate confidence. VFR conditions probably
dominate.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday/...High confidence.
Small Craft Advisories remain in effect across all waters for
tonight into Wednesday. Low level jet of 50 to 60 knots lifts across
most of the waters tonight, but the mixing of those winds to the sea
surface is tempered by a strong temperature inversion. Hence, we
anticipate most wind gusts will top at around 30 knots. There is a
broad SE to ESE fetch which due to its length and breadth may bring
8 to 10 foot seas into Rhode Island and Block Island Sounds by late
evening even though the inversion will likely inhibit gusts much
higher than 30 knots. Winds and seas will gradually subside
Wednesday afternoon as the tighter gradient moves into the Gulf of
Maine and the coastal low gradually weakens as it drifts north.
Outlook /Wednesday Night through Sunday/...
Wednesday night through Friday...Moderate to high confidence.
Despite wind gusts mainly 20 knots or less, left over southeast
swell will result in small craft seas persisting through Friday
across many of our outer and southern waters. In addition, areas of
fog may result in poor vsbys for mariners especially during the
overnight and early morning hours.
Saturday and Sunday...Moderate to high confidence. West to
southwest wind gusts to 20 knots Saturday will shift to the
northeast by late Sat or Sat night behind a backdoor cold front.
Overall, expect winds and seas to remain below small craft advisory
thresholds.
&&
.TIDES/COASTAL FLOODING...
* Isolated minor coastal flooding impacts during astronomically
high tides tonight through Wednesday night along the east and
south coasts
We are entering a spring tide cycle with high tides that are
astronomically high. This combined with an anticipated storm surge
of around 1 foot may set the stage for isolated pockets of minor
coastal flooding along both south and east coasts around the time of
high tide this evening as well as possibly for the Wednesday day and
night tides as well. Have opted to renew the Coastal Flood
Statement issued early this morning. One area that we are
watching a little more closely is the Charlestown and Westerly
shorelines along the RI southwest coast where the storm surge
may reach 1.5 feet by the time of the evening high tide near 8
PM. This reach of coastline can be vulnerable to an ESE fetch,
although it looks like the highest surge and wave action will
occur after the evening high tide.
The combination of runoff from heavy rain and elevated water
levels near high tide this evening could exacerbate drainage of
fresh water in some coastal urban areas and near the mouths of
streams and small rivers.
We will need to continue to monitor the tides through at least
Wednesday night as there is not a significant offshore flow or
pressure rises to help evacuate a lingering surge. The astronomical
high tides remain very elevated through the end of the week.
Due to the breadth of the fetch, we may encounter enough wave action
with lengthening periods on top of an elevated tide to cause pockets
of erosion tonight through Wednesday night along the Martha's
Vineyard south coast, Nantucket south and east coasts, and the outer
Cape ocean side from Truro to Chatham.
Boston High Tides (flood stage at Boston 12.5 feet)...
11.47 feet / Tuesday 11:20 pm
11.15 feet / Wednesday 11:50 am
11.92 feet / Thursday 12:07 am
Providence High Tides (flood stage at Providence 7 feet)...
5.98 feet / Tuesday 8:11 pm
5.53 feet / Wednesday 8:41 am
6.21 feet / Wednesday 9:00 pm
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 3 PM EDT Wednesday for ANZ231>234.
Small Craft Advisory until 10 PM EDT this evening for ANZ230.
Small Craft Advisory until 5 AM EDT Wednesday for ANZ236.
Small Craft Advisory until 8 PM EDT Wednesday for ANZ235-237-
250-251-254>256.
&&
SYNOPSIS...Frank/NMB
NEAR TERM...Frank/Dunten/NMB
SHORT TERM...NMB
LONG TERM...Frank
AVIATION...Frank/NMB
MARINE...Frank/Thompson
TIDES/COASTAL FLOODING...staffHazardous weather outlook, Apr 25, 4:11 PM EDT, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 411 PM EDT Tue Apr 25 2017 CTZ002>004-MAZ002>006-008>014-017-018-026-RIZ001>003-262015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA- Western Plymouth MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI- 411 PM EDT Tue Apr 25 2017 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Periods of moderate to heavy rain will occur tonight into early Wednesday morning. Typical brief nuisance poor drainage street flooding is possible, but if that occurs it should be rather minor and short-lived. No significant flooding is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ007-015-016-019>024-RIZ004>008-262015- Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Block Island RI- 411 PM EDT Tue Apr 25 2017 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Periods of moderate to heavy rain will occur tonight into early Wednesday morning. Typical brief nuisance poor drainage street flooding is possible, but if that occurs it should be rather minor and short-lived. No significant flooding is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-262015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 411 PM EDT Tue Apr 25 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:48 PM EDT | Dense Fog Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 15 hr |
| Apr 26, 4:25 PM EDT | Coastal Flood Statement | BOX | Newport, Washington | 9 hr |
| Apr 26, 10:38 AM EDT | Gale Warning | BOX | 5 hr |
Nearby
Coastal Flood Statements in Massachusetts, 2017Coastal Flood Statements in Rhode Island, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.